Doctors Lounge - Endocrinology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Endocrinology Topics
|anonymejesuis - Mon Nov 17, 2008 6:52 pm||
Unfortunately this is going to be very long
Male 28 always been in good shape. Ex-smoker for 5 years. Quit in 2001. social drinker, which I hardly ever drink. Diesel mechanic.
Over a year ago
I'm posting in this forum because I was sent to a Endocrinolgist(SP) and don't really know where else to post this.
My allergies had gotten out of control and on bad days I couldn't even function.
At the same time I began gain weight at an alarming rate. Went from 145 to 200 in about 4 months. I've been 140-145 since I was 15 and I've always been hungry and I've always ate a lot. But not I'm still always hungry and still eat a lot and gained a lot of weight.
Heartburn, every day, I was going through a lot of pepcid and tums.
Losing muscle and loss of strength. Having a hard time standing up straight. No energy
eyes started hurting at the end of the day. And everyone in my family still has good vision and don't need glasses
Memory issues. Confusion about math, and stuff thats reversed. Couldn't concentrate on anything.
Loss of, libido, emotion, and affection. Feel like a blob.
getting ear infections every month.
So goto doctor and they do general blood work and allergy blood work.
white blood cell-6.4
h. pylori igg antibody-0.4
Doctor told me I took too much allergy medicine and I needed to diet.
So I went to an allergist. Pin test and my whole bad turned red in about 4 minutes. I have been getting allergy shots for 5 months now 3 shots every tues and Friday.
So did this for a while. Tried to diet, kept gaining weight. Stopped taking allergy medicine.
Everything kept getting worse. This caused some marital issues so we were taking marriage counseling. Lady told me I had ADD. So she game me VyVanse 30mg. The first time I took it, my allergies went away. Completely! And it gave me energy back. But didn't help with anything else. Went to 50mg. Same, 70mg, same. Then she put me on 140 mg. 70Mg twice a day. Still didn't do anything. And expensive. So put me on adderral 60mg 15 mg 4 times a day. Same thing. While I was on it completely allergy free, it was wonderful. Then she told me I have too much stress, and somewhat depressed. So I went to see a therapist. He told me I handle stress well, and didn't seem like I was depressed. But told me to go get my Testosterone checked cause of my lack of libido. So I go and get my testosterone checked.
Also while on Vyvanse/adderal. I got back down to 155lbs I was still eating a fair amount.
Testosterone total 210ng/dl range between 250-1100
tsh, 3rd generation 0.95mIU/L
So i've got low Testosterone she runs more blood work
Testosterone total- 255
Testosterone free- 75.7
Testosterone free% 2.97% range should be 1.5-2.2%
PTH, intact and calcium
Parathyroid hormone 23
then she tells me since my total is above 250 now I'm ok
So I went to a different doctor because these people are so slow and non-caring
different doctor sends me to an endocrinologist, he does more blood work.
white blood cell-6.6
DHEA Sulfate 203
t-4, free 1.1
tsh, 3rd generation 1.86
Testosterone total 359
testosterone free 96.2
testosterone free 2.68%
And then he told me. Nothing is wrong is me, I need to Diet. Because I had stopped taking the Vyvanse/adderall (sometime mid July) because it wasn't doing anything I have gained weight and I'm now back up to 192lbs which I gained back between 1st of July and November.
My allergies have also come back full tilt and allergy shots still haven't been doing a lot for me.
Since last December I've had more symptoms, and worsing of others.
Heartburn is starting to come back with the weight gain.
My eye sight is getting worse, I got glass over a year ago and now these aren't helping any. And at times my vision just goes completely blurry and I have to close my eyes, or blink a couple of times to see clear again.
Lack of libido is now, no libido.
Extremely tired all the time
Been forgetting words, how to make numbers on a constant basis. Words don't make sense to me
Become very irritable towards everyone.
Stuff that I never had to think about now is hard, like shaving I have to think how to shave when I used to just do it without thinking.
Used to be a heavy sleeper, now I'm a very very light sleeper, the cat sneezing wakes me up.
So this is where I'm at. And would like some input as to if I'm just going crazy, or is something actually wrong with me?
Thanks in advanced. And sorry for the spelling and grammar issues.
|John Kenyon, CNA - Fri Nov 28, 2008 9:35 pm||
So your labs and exams have for the most come back pretty normal. You've responded well, allergy-wise, to Vynase and Adderal. You have significant weight gain, loss of libido, low energy, some perception of impaired mentation, visual disturbances and irritability.
Have you seen a neurologist? While the overall picture would have suggested an endocrine problem at first, that now seems as though it may be either coincidental or possibly non-existent. It isn't accounting for the major symptoms, if one sets aside, for the moment, the weight problem.
If one separates out the endocrinological possibilities from the neurological ones, it seems there is an equal chance you have a neurological problem -- MS comes to mind -- and that this should be ruled out while a comprehensive neurological workup is performed. There's no rule that you can't have more than one problem at a time. There are some pieces of the puzzle that do sound like they could be neurological rather than some other system.
Beyond that I'd have to say this stumps me. If there's no neurological problem then there's something really obscure going on, but I really feel there's a possibility that this is at least partly neurological and that should be looked at carefully. If nothing turns up there, then back to the endocrinologist.
I hope this is helpful. Best of luck to you. Please follow up with us as needed.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.